MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 8F X 12CM HEMO-CATH; HEMO-CATH ST HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 8F X 12CM HEMO-CATH; HEMO-CATH ST HEMODIALYSIS CATHETER
Model Number SL12P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated.Currently we are waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Leakage from the extension tube was discovered while flushing the catheter prior to hemodialys.
 
Additional Manufacturer Narrative
The 8f hemocath was returned for evaluation.Visual inspection revealed the arterial extension was clamped right at the luer sleeve.The arterial extension was pinched at the location of the clamp and could not be opened.Testing of the venous side revealed a leak in the extension line approx.03 cm from the luer sleeve.Under magnification the hole appears to be a stick by a sharp object.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test as a last step in the process.This test would have detected any holes, leaks, or weak spots in the device if they had existed at the time of manufacture.A definitive root cause cannot be determined but is not likely manufacture related.The instructions for use (ifu) contains the following precautions: *do not use sharp instruments near the extension lines or tubing.*do not use scissors to remove dressing.*catheter will be damaged if clamps other than what is provided with this kit are used.*clamping the catheter repeatedly in the same location will weaken tubing.Avoid clamping near the luers and hub of the catheter.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8F X 12CM HEMO-CATH
Common Device Name
HEMO-CATH ST HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12358886
Report Number2518902-2021-00051
Device Sequence Number19791792
Product Code MPB
UDI-Device Identifier00884908045123
UDI-Public884908045123
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model NumberSL12P
Device Catalogue NumberSL12P
Device Lot NumberMPHA200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;